I went to see Dr. D, the one who oversees my IVIG, the other day about my infusion headaches. They've been pretty bad- I've had to take several days off school this year because of them. Basically, infusion headaches occur because of the same reason as organ rejection happens when you get a transplanted organ- the IVIG is not my "stuff", so my body is trying to reject it. It's not uncommon for IVIG patients to get infusion headaches, and it apparently is also not uncommon for a patient to have one regmen to keep them away work for a while and then stop workng.
This is what's happened to me right now. The meds I was using for a couple of years to keep headaches away are not working for me anymore. Instead of taking an oral steroid before my infusion each month, now J, my nurse, has to give me 10mls of an IV steroid before my infusion starts.
I freaking hate steroids. I mean, they're awesome, because they help a variety of woes. There are a lot of winters I'd never make it through without Prednisone helping me to breathe. But I hate the way they make me feel. I get overheated too easily, and my cheeks are flushed for up to a good 24 hours after I'm done with them. I have wake up and pee at night more often, sometimes two or three times a night. And I just feel weird. I can't explain it.
The IV from the other day made me way overheated. That was Tuesday, and it's now Thursday, and I'm jut now starting to cool off. My dermatologist yesterday (I go once yearly for a full-body check- with pale, pale skin like mine, one can never be too cautious, I think.) even commented on my rosy cheeks. "Having a rosacea flare-up?" he asked. No, I told him, and explained.
Anyway, I am now 48 hours post infusion, and so far, no headache, so it looks like the IV steroid is going to work for now. I wonder how long this will last.